MAUDE Adverse Event Report: ARTHREX, INC. MOTOR WITH CABLE 3.5M; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. MOTOR WITH CABLE 3.5M; POWERED SURG ORTHOPEDIC INSTR
Model Number MOTOR WITH CABLE 3.5M
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 06/06/2022, it was reported by a sales representative via (b)(4) that on (b)(6) 2022 during an unknown procedure a ar-300b burr attachment would not capture the burr or spin when hitting foot pedal.Also a ar-200m motor got extremely hot, rags dunked in saline had to be used to hold the overheating handpiece to not burn the surgeons hand.There was no additional information provided.Additional information requested.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause of the reported failure is wear and tear.

Brand Name
MOTOR WITH CABLE 3.5M
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19387533
Report Number1220246-2024-03777
Device Sequence Number6913559
Product Code HWE
UDI-Device Identifier00888867200708
UDI-Public00888867200708
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMOTOR WITH CABLE 3.5M
Device Catalogue NumberAR-200M
Device Lot Number12547718
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown